Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A free product of finitely generated
nilpotent groups amalgamating a cycle
that is not subgroup separable


Authors: R. B. J. T. Allenby and David Doniz
Journal: Proc. Amer. Math. Soc. 124 (1996), 1003-1005
MSC (1991): Primary 20E06, 20E26, 20F18; Secondary 20F10
MathSciNet review: 1350930
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We exhibit a counterexample to a recent assertion concerning the subgroup separability of groups in the title. The example also serves as a simplification of work of Gitik and Rips.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20E06, 20E26, 20F18, 20F10

Retrieve articles in all journals with MSC (1991): 20E06, 20E26, 20F18, 20F10


Additional Information

R. B. J. T. Allenby
Affiliation: School of Mathematics, University of Leeds, Leeds LS2 9JT, England
Email: pmt6ra@leeds.ac.uk

David Doniz
Affiliation: School of Mathematics, University of Leeds, Leeds LS2 9JT, England

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03567-8
PII: S 0002-9939(96)03567-8
Keywords: Generalized free products, nilpotent groups, residual finiteness, subgroup separability
Received by editor(s): May 25, 1994
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1996 American Mathematical Society